Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Stopping Rogaine treatment

Discussion in 'Women's General Hair Loss Discussions' started by quadra, May 9, 2011.

  1. quadra

    quadra Guest

    It is with despair that I must say that I used Rogaine religiously for 7 months with no improvement. In fact, my hair looks worse. My derm promised with daily iron tablets and use of the Rogaine, my hair would grow back in 6 months. I feel I cannot commit to this treatment for life as I want to have kids some day and the dollars spent are accumulating. And I am disheartened with the worsening of my hair's condition. On top of that, the side effects of the Rogaine are not worth it for me anymore.

    Thoughts anyone?
     
  2. MistyIsland

    MistyIsland Member

    Joined:
    Apr 30, 2011
    Messages:
    35
    Likes Received:
    0
    Dislikes Received:
    0
    I'm stopping Rogaine too. I used it for two months and had regrowth, but the circles under my eyes were not worth it. I was also using Folligen along with the Rogaine, so I don't know which helped. Maybe both did.

    I just bought a laser hood, and will try the laser and Folligen together.

    Have you checked your stomach acid levels? I'm doing that next.
     
  3. Hayley

    Hayley Guest

    Sorry to hear it hasnt worked for you. It doesnt for everyone.. Could you let us know how you've been getting on after a few months off it? I want to come off eventually and am interested to know in everyones experiences of that :)
     
  4. Cas

    Cas Established Member

    Joined:
    Feb 24, 2010
    Messages:
    465
    Likes Received:
    0
    Dislikes Received:
    0
    Yes I would like to stop at some point too... so I'm interested in seeing how it goes for you both.

    I've been using Rogaine for about 9 months. I'm getting regrowth but I still shed quite a bit compared with others here. Not as much as I did before Rogaine and that is what keeps me using it.
     
  5. quadra

    quadra Guest

    I will certainly give an update!

    I've never heard anything about stomach acid levels. Maybe I should look into it.

    I think I might look into natural remedies as well just to off-set some of the side effects of coming off the Rogaine
     
  6. RugBug

    RugBug Guest

    apologies that this is off Rogaine topic....but...how does one test for stomach acids anyway? I've been told my different docs that I have high acid and the other said low.... so, what's the test?
     
  7. MistyIsland

    MistyIsland Member

    Joined:
    Apr 30, 2011
    Messages:
    35
    Likes Received:
    0
    Dislikes Received:
    0
    To answer your question: I don't know what the specific test is, but I would imagine my doctor will know. The list of symptoms resonated with me. The result of low stomach acid is that protein is not properly digested, and hair and nails are made up of protein. I have at least 6 of these symptoms. If you decided to take the betain HCL with pepsin pill, make sure you take it with food, as it can make your stomach burn.


    These symptoms are taken from this article...
    http://bodyecology.com/articles/low_sto ... ymptoms.ph

    Here are some of the common symptoms and disorders caused by low stomach acid1,3:

    Bloating, belching, and flatulence immediately after meals
    Heartburn (often thought to be caused by too much stomach acid)
    Indigestion, diarrhea, or constipation
    Undigested food in stools
    Acne
    Rectal itching
    Chronic candida
    Hair loss in women
    Multiple food allergies
    Iron deficiency
    Weak, peeling, or cracked fingernails
    Chronic fatigue
    Adrenal fatigue
    Dry skin
    Various autoimmune diseases

    I have been on a diet (Medifast) and I noticed that my sink isn't full of hair any more. Some diets increase protein when carbs are limited, and I think Medifast is one of them. For the average person, you should multiply your weight by .37 to get the amount of protein you should eat. If you aren't digesting protein, that COULD be a major cause of hair loss, even if you are eating the proper amount for your weight. For a 150 lb woman, that is about 55 grams of protein a day. I'm not a doctor, but I have been doing a lot of research on Google. Please do your own research or get tested before trying the pill. I have just ordered some, so I will see how it goes.
     
  8. MistyIsland

    MistyIsland Member

    Joined:
    Apr 30, 2011
    Messages:
    35
    Likes Received:
    0
    Dislikes Received:
    0
    One test is the digestive stool analysis. It tests for undigested protein fibers. There are other tests, some very expensive.
     
  9. HopefulMama

    HopefulMama Established Member

    Joined:
    Jan 5, 2011
    Messages:
    251
    Likes Received:
    0
    Dislikes Received:
    0
    To those of you who stopped rogaine: any update?
     
  10. SabrinaLouise

    SabrinaLouise Senior Member

    Joined:
    Mar 16, 2009
    Messages:
    1,112
    Likes Received:
    1
    Dislikes Received:
    0
  11. lemongrass

    lemongrass Guest

    I'm getting very interested in this stomach acid thing, but it seems risky/dangerous and I'm not willing to try it by myself.

    Is this the kind of thing that is beyond the knowledge of a GP?
     
  12. MistyIsland

    MistyIsland Member

    Joined:
    Apr 30, 2011
    Messages:
    35
    Likes Received:
    0
    Dislikes Received:
    0
    I'm not sure if it is beyond the knowledge of a GP, but I went to my Gastroenterologist with the question and he poo-pooed it. Certainly didn't take me seriously, and didn't offer any tests. I also have Rosacea, which goes along with low stomach acid, according to Sabrina Louise's link. I may try the simple remedy, which I have read is a tablespoon of apple cider vinegar a day. Said to help Rosacea, and possibly low stomach acid.

    Re: stopping Rogaine---I seem to be losing the shorter hairs in front that the Rogaine helped grow. I am not having any kind of shed at all except for a few short hairs a day--whatever I am doing is helping, but I don't see any regrowth yet.
     

Share This Page